Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)



Topological complexity of $ H$-spaces

Authors: Gregory Lupton and Jérôme Scherer
Journal: Proc. Amer. Math. Soc. 141 (2013), 1827-1838
MSC (2010): Primary 55M30, 55S40, 57T99, 70Q05
Published electronically: October 23, 2012
MathSciNet review: 3020869
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a (not-necessarily homotopy-associative) $ H$-space. We show that $ \mathrm {TC}_{n+1}(X) = \mathrm {cat}(X^n)$, for $ n \geq 1$, where $ \mathrm {TC}_{n+1}(-)$ denotes the so-called higher topological complexity introduced by Rudyak, and $ \mathrm {cat}(-)$ denotes the Lusternik-Schnirelmann category. We also generalize this equality to an inequality, which gives an upper bound for $ \mathrm {TC}_{n+1}(X)$, in the setting of a space $ Y$ acting on $ X$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 55M30, 55S40, 57T99, 70Q05

Retrieve articles in all journals with MSC (2010): 55M30, 55S40, 57T99, 70Q05

Additional Information

Gregory Lupton
Affiliation: Department of Mathematics, Cleveland State University, Cleveland, Ohio 44115

Jérôme Scherer
Affiliation: SB Mathgeom, Ma B3 455, Station 8, EPFL, CH-1015 Lausanne, Switzerland

Keywords: Lusternik-Schnirelmann category, sectional category, topological complexity, $H$-space
Received by editor(s): June 16, 2011
Received by editor(s) in revised form: September 2, 2011
Published electronically: October 23, 2012
Additional Notes: The first author acknowledges the hospitality and support of EPFL and the support of the Cleveland State University FRD grant program.
The second author is partially supported by FEDER/MEC grant MTM2010-20692. Both authors acknowledge the support of the Swiss National Science Foundation (project IZK0Z2_133237).
Communicated by: Brooke Shipley
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia